Tuberc Respir Dis.  2010 Dec;69(6):474-479.

Levofloxacin and Torsades de Pointes

Affiliations
  • 1Department of Internal Medicine, Hallym University College of Medicine, Seoul, Korea. kimch2002@hallym.or.kr
  • 2Department of Plastic and Reconstructive Surgery, Hallym University College of Medicine, Seoul, Korea.
  • 3Department of Laboratory Medicine, Hallym University College of Medicine, Seoul, Korea.

Abstract

Torsades de pointes associated with a prolonged QT interval is a life-threatening arrhythmia, which may be induced by any of the following: drugs, electrolyte imbalances, severe bradycardia and intracranial hemorrhage. Torsades de pointes is characterized by beat-to-beat variations in the QRS complexes in any ECG leads with rates of 200~250 per minute. Fluoroquinolones are widely used and well tolerated antibacterial agents. However, prolongation of the QT interval leads rarely to Torsades de pointes as a significant adverse effect. So, it should be used with caution in high-risk patients for developing Torsades de pointes. We report one case of 67-year old man with contact burns who experienced Torsades de pointes, which probably resulted from the use of levofloxacin, and no further episode occurred after its withdrawal.

Keyword

levofloxacin; Torsades de Pointes

MeSH Terms

Anti-Bacterial Agents
Arrhythmias, Cardiac
Bradycardia
Burns
Electrocardiography
Fluoroquinolones
Humans
Intracranial Hemorrhages
Ofloxacin
Torsades de Pointes
Anti-Bacterial Agents
Fluoroquinolones
Ofloxacin
Full Text Links
  • TRD
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2022 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr